• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD. 8010379 UNKNOWN HIP ACETABULAR CUP

  • Print
  • Share
  • E-mail
-
Super Search Devices@FDA
510(k) | DeNovo | Registration & Listing | Adverse Events | Recalls | PMA | HDE | Classification | Standards
CFR Title 21 | Radiation-Emitting Products | X-Ray Assembler | Medsun Reports | CLIA | TPLC
 

DEPUY INTERNATIONAL LTD. 8010379 UNKNOWN HIP ACETABULAR CUP Back to Search Results
Catalog Number UNK HIP ACETABULAR CUP
Device Problem Naturally Worn (2988)
Patient Problems Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Pain (1994); Thrombosis (2100); Heart Failure (2206); Test Result (2695); No Code Available (3191)
Event Date 02/06/2014
Event Type  Injury  
Manufacturer Narrative
(b)(4): if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate. (b)(4).
 
Event Description
The literature article "missing elements of the history" by larry a. Allen, m. D. , amrut v. Ambardekar, m. D. , kalpana m. Devaraj, m. D. , joseph j. Maleszewski, m. D. , and eugene e. Wolfel, m. D. Published by the new england journal o f medicine on 6 feburary 2014 was reviewed for reportability. The article reports on a (b)(6) year old woman who has a bilatera asr summit hip implant system. The article reports she "presented to her primary care physician with cough, exertional dyspnea, and foot swelling that had developed 2 weeks earlier while she was vacationing in denmark. She had no rhinorrhea, pharyngitis, fever, rash, diarrhea, or new joint symptoms. Her medical history was notable for polyarthritis, for which her rheumatologist prescribed minocycline and meloxicam. She had undergone right total hip replacement 4 years previously, left total hip replacement 3 years previously, and left total knee replacement 1 year previously. There was no history of hypertension or diabetes. She had never used tobacco, illicit drugs, or herbal supplements and did not consume large amounts of alcohol. She was married and primarily had been a homemaker for her three children, and she did not have known occupational exposures. There was no family history of early-onset pulmonary or cardiovascular disease. Vital signs were within normal limits. She received a diagnosis of pneumonia and ¿travel-related edema¿ and was treated with a course of antibiotics; no chest imaging or blood tests were performed, and she did not receive diuretics. " over time she presented with dyspnea, edema, fatigue, that bilateral lower-leg edema that progressed to the point where she required left ventricular assist device leading to a heart transplant 5 months later. 13 months prior to heart transplant she was informed of the asr recall and was recommended to plain radiography and clinical exmaniation every 6 months which revealed no evidence of abnormality of the prosthesis. "however, 7 months after transplantation, the patient was advised to undergo further hip imaging and measurement of serum cobalt levels owing to further safety concerns with her hip prostheses. Pelvic mri showed bilateral thin-walled fluid collections that were consistent with pseudotumors caused by a reaction to metal implants (¿metallosis¿) (fig. 3); the serum cobalt level was 287. 6 ¿g per liter (reference value, <1. 0). " arrangements were made with the heart transplantation team for the patient to receive replacements of the asr products performing left hip first and then right hip 9 weeks later. Revision surgery confirmed the metallosis with findings of gross metal staining along the entire anterior aspect of the abductor system, a pseudoturmor on the iliotibial band and metallosis present on the hip joint. The article reports: "the postoperative course was complicated by deconditioning, a fall, and deep-vein thrombosis. After removal of both metal-on-metal hips, the serum cobalt levels rapidly decreased, the serum bnp level decreased, and the lvef returned to the normal range (table 1). With rehabilitation, the patient reported, ¿i feel stronger daily. ¿.
 
Manufacturer Narrative
Product complaint # (b)(4). Investigation summary
==
> no device associated with this report was received for examination. A worldwide lot specific complaint database search, or device history record (dhr) review, was not possible because the required lot number was not provided. The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system. If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Search Alerts/Recalls

  New Search  |  Submit an Adverse Event Report

Brand NameUNKNOWN HIP ACETABULAR CUP
Type of DeviceHIP ACETABULAR CUP
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD. 8010379
st. anthony's rd
leeds LS11 8 DT
UK LS11 8 DT
Manufacturer (Section G)
DEPUY INTERNATIONAL LTD. 8010379
st. anthony's rd
leeds LS11 8 DT
UK LS11 8 DT
Manufacturer Contact
kara ditty-bovard
1210 ward avenue
west chester, PA 19380
6107428552
MDR Report Key8961359
MDR Text Key161336299
Report Number1818910-2019-103068
Device Sequence Number1
Product Code KWA
Combination Product (y/n)N
Reporter Country CodeUS
Number of Events Reported1
Summary Report (Y/N)N
Report Source Manufacturer
Source Type literature
Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date 08/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Date FDA Received09/04/2019
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Operator
Device Catalogue NumberUNK HIP ACETABULAR CUP
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA?
Event Location No Information
Date Manufacturer Received09/20/2019
Was Device Evaluated by Manufacturer? Device Not Returned to Manufacturer
Is the Device Single Use? Yes
Is This a Reprocessed and Reused Single-Use Device? No
Type of Device Usage Initial
Removal/Correction NumberZ-1749/1816-2011

Patient Treatment Data
Date Received: 09/04/2019 Patient Sequence Number: 1
-
-